Tinnitus caused by drug ototoxicity

Two weeks ago I started taking 10 mg amitriptyline. Virtually immediately I developed constant tinnitus. It took me over a week to realise the connection,  and I discontinued taking the drug after 11 days. Nearly a week later and the tinnitus remains unchanged. I'm terrified that the tinnitus is permanent.

Wouldn't a short course of corticosteroids possibly reverse the ototoxic effect causing the tinnitus?

Not at my GP would ever prescribe it. . 

Parents
No Data
Reply
  • Hi Harry 

    Thank you for your post. 

    Unfortunately, we are not medically trained to be able to advise about corticosteroids but would urge you not to try anything without the advice and guidance from your GP. 

    It may be that within a bit more time you will start to see the tinnitus improving on its own. Another factor for tinnitus remaining for longer is stress. Understandably, developing tinnitus can be quite stressful but this can unfortunately lead to the tinnitus worsening or lasting longer. it sounds difficult but try not to focus too much on a time frame and how long it is lasting for but try to focus on any hobbies/activities that you enjoy and find a natural 'de-stresser' to see if that also starts to help. 

    Please feel free to look through our tinnitus publication as there are different techniques and methods to try and help relieve tinnitus that you may want to explore. 

    Best wishes, 

    Jess

Children
No Data